Abnormally increased and sometimes uncontrollable activity or muscular movements. 2 : a condition especially of childhood characterized by hyperactivity
Wiki Number: W097
Brain Area: The subthalamic nucleus improperly controls the basal ganglia producing these involuntary, unwanted movements.
Symptoms: several variations of excessive, unwanted muscle movements: ataxia, athetosis, chorea, dystonias, hemiballismus,
Progression: hemifacial spasms, myoclonus, stereotypies, tremors, tics, and volitional hyperkinesia; all are subsets of movements
Causes: Oversensitivity of dopamine and norepinephrine receptors or hyperactivity of the dopaminergic receptors appear.
Medications: Vary by diagnosis.
Therapies: Vary by diagnosis.
4 CURRENT ARTICLES
The world-wide medical research
reports chosen for each diagnosis
Clicking each title opens the
PubMed article’s summary-abstract.
- Quantitative Lipidomic Analysis of Takotsubo Syndrome Patients' Serumby Srikanth Karnati on May 6, 2022
Takotsubo syndrome (TTS), also known as the transient left ventricular apical ballooning syndrome, is in contemporary times known as novel acute cardiac syndrome. It is characterized by transient left ventricular apical akinesis and hyperkinesis of the basal left ventricular portions. Although the precise etiology of TTS is unknown, events like the sudden release of stress hormones, such as the catecholamines and the increased inflammatory status might be plausible causes leading to the...
- Acute Hyperkinetic Movement Disorders as a Multifactorial Pharmacodynamic Drug Interaction Between Methylphenidate and Risperidone in Children and Adolescentsby Mohamed Mohamoud on April 30, 2022
PURPOSE/BACKGROUND: Acute hyperkinetic movement disorders have been reported with the concomitant use of attention-deficit/hyperactivity disorder (ADHD) stimulants and antipsychotics in children and adolescents. We analyzed postmarketing reports of suspected acute hyperkinetic movement disorder associated with concomitant use of ADHD stimulants and antipsychotics.
- Trace amine-associated receptor 1 modulates motor hyperactivity, cognition, and anxiety-like behavior in an animal model of ADHDby Ícaro Raony on March 29, 2022
Trace amine-associated receptor 1 (TAAR1) is a G protein-coupled receptor that has recently been implicated in several psychiatric conditions related to monoaminergic dysfunction, such as schizophrenia, substance use disorders, and mood disorders. Although attention-deficit/hyperactivity disorder (ADHD) is also related to changes in monoaminergic neurotransmission, studies that assess whether TAAR1 participates in the neurobiology of ADHD are lacking. We hypothesized that TAAR1 plays an...
- Case Report of High-Grade Atrioventricular Block and Takotsubo Cardiomyopathyby Rohan Prasad on March 29, 2022
CONCLUSION: When AVB or other arrhythmias initiate a TTC, the patient can experience sudden cardiac death and decompensate quickly. Therefore, clinicians should understand this rare but fatal complication because these patients require pacemakers and beta blockers.